MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and a package damage issue occurred.It was reported that the 4mm catheter packaging was a little damaged on the outside.The box seemed crushed and when they opened the box, the catheter inside was crushed and there was a hole in the outer barrier of the catheter.The catheter was never opened from the sterile packaging due to the crushed handle.Another catheter was used to complete the procedure.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
The device evaluation was completed on 11-aug-2023.It was reported that a patient underwent a supraventricular tachycardia (svt) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and a package damage issue occurred.It was reported that the 4mm catheter packaging was a little damaged on the outside.The box seemed crushed and when they opened the box, the catheter inside was crushed and there was a hole in the outer barrier of the catheter.The catheter was never opened from the sterile packaging due to the crushed handle.Another catheter was used to complete the procedure.No adverse patient consequence was reported.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection evaluation of the returned device was performed following bwi procedures.Visual inspection revealed that the rocker arm and part of the handle of the device were found broken.Additionally, according to the pictures provided by the customer, it was observed that the outer box and pouch have marks of damage that compromised the proper sterilization of the device; however, the package and pouch were not returned for analysis.A manufacturing record evaluation was performed for the finished device, and no internal actions related to the reported complaint were identified.The device handle issue was confirmed.The damage observed could be related to the handling of the device before the procedure, during the transportation process, and after the device left the facilities; however, this cannot be conclusively determined at this time.The pouch and package were not returned; therefore, these issues cannot be confirmed.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi¿s quality system.Explanation of codes: investigation findings: fracture problem (c070603 / investigation conclusions: cause not established (d15) / component code: handpiece (g04063) were selected as related to the device handle issue.Investigation findings: fracture problem (c070603 / investigation conclusions: cause not established (d15) / component code: actuator (g04002) were selected as related to the rocker arm and part of the handle of the device that were found broken.Investigation findings: no findings available (c20) / investigation conclusions: appropriate term/code not available (d17) were selected as the pouch and package were not returned and therefore, unable to analyze this issue further.Investigation findings: appropriate term/code not available (c22) / investigation conclusions: cause traced to transport/storage (d04) / component codes: packaging (g04094) and handpiece (g04063) were selected as related to the photo analysis.Investigation findings: packaging problem identified (c1605) and packaging compromised (c160501)/ investigation conclusions: cause traced to transport/storage (d04) / component codes: packaging (g04094) was selected as related to package and pouch damage.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17484848
Report Number2029046-2023-01722
Device Sequence Number15424083
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public10846835002997
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Catalogue NumberBN7TCDF4L
Device Lot Number31053641M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown